Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2016, 4:59 PM EDT for Johnson County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2016, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 31, 2016, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:05 PM EDT | TSTM WND DMG | 5 Ssw New Home, GA | SECTIONS OF THE ROOFS ON TWO BARNS WERE BLOWN OFF ON HWY 57 NEAR MOORES CHAPEL. 6 TREES WERE ALSO BLOWN DOWN NEAR THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WWUS82 KFFC 312059
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SUN JUL 31 2016
GAZ085-086-097-312145-
JOHNSON GA-LAURENS GA-EMANUEL GA-
459 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHEASTERN LAURENS
AND NORTHWESTERN EMANUEL COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...KITE...LOVETT...TUCKERS CROSSROAD...SPANN...MEEKS...DONOVAN...
MINTER...BREWTON...NEW HOME AND SCOTT.
LAT...LON 3272 8235 3244 8276 3276 8292 3279 8277
3277 8277 3280 8269 3278 8266 3282 8256
3282 8253 3277 8247 3276 8244 3277 8243
TIME...MOT...LOC 2059Z 059DEG 2KT 3269 8263
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:26 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 31, 3:26 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT SUN JUL 31 2016 .SHORT TERM /Tonight through Monday Night/... An environment over Central GA characterized by precipitable water values well over 2 inches along with CAPE values over 2500 J/KG and a localized cold pool aloft and you have all the ingredients necessary for numerous showers and thunderstorms with isolated severe activity. Expect this activity to continue to translate and expand east but activity to continue in west central as well as outflows develop additional activity in primed environment. Further north...the environment is not quite as favorable but still seeing PW's close to 2 inches along with perhaps even better instability and despite the later start...activity should blossom nicely through late afternoon. For now...have confined likely pops to Central GA but will need to monitor closely for possible expansion of this northward. Will carry some low end pops right on through the overnight period. Models continue to hint at a shortwave continuing to move through the area overnight and given the high deep layer moisture across the area...will not take much to generate additional activity...even after the sun sets. Aforementioned shortwave will act as the focus for Mondays activity...likely once again to be over Central GA. While drier air will continue to filter in from the north...not able to get enough dry air to significantly reduce pops and will continue with chance for most locations. But for the southern sections where deep moisture remains...will go likely pops again from Columbus to Macon and points southward. Deese .LONG TERM /Monday Night through Saturday/... Long-range models continue to show a weak... yet persistent long wave trough drifting along the Atlantic seaboard by early Tuesday. Disturbances traversing through this upper trough will deepen a surface low off the mid-Atlantic coast and help drag a weak surface front into the state by late Tuesday. At this time... it appears a developing northwest flow aloft could spread some drier air into at least parts of north GA and help push the boundary into mainly central GA by Tuesday afternoon. This suggest a lessor rain chance across north GA and maybe only a low scattered coverage across central GA on Tuesday and Wednesday. Weak disturbances in the west to northwest flow aloft combined with increasing low level moisture from a developing southerly low level flow should help increase rain chances across the area by Thursday and this pattern may continue into the weekend. For now... will continue to show 30-40 percent pops for the later half of the work week and into Saturday. The overall pattern shows a weakly sheared environment with only modest instabilities... all suggesting any severe threat will be minimal with nothing widespread or organized severe-wise expected through the long term at this time. Otherwise... highs in the 90s and lows in the 70s will persist. 39 AVIATION... 18Z UPDATE... The axis of best moisture and energy for thunderstorm development continues to be over southern sections from CSG to MCN. Have initialized with TEMPO groups for these southern TAF sites but not for the ATL area sites where I delayed activity until 19Z and based on current trends...this could perhaps have been delayed even further. Otherwise...a shortwave moves through tonight into tomorrow morning. Have not played this up all that much in current TAF set but will need to watched closely as this could cause some unexpected activity even during the overnight hours. For now...have limited the Prob30 to 18Z to 22Z for ATL on Mon. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 72 93 / 50 50 50 20 Atlanta 74 90 74 91 / 40 40 40 20 Blairsville 67 87 67 87 / 40 30 30 20 Cartersville 72 92 72 92 / 40 30 30 20 Columbus 74 92 74 93 / 40 60 60 30 Gainesville 73 89 73 91 / 40 40 40 20 Macon 74 92 73 94 / 60 60 60 30 Rome 72 93 72 93 / 40 30 30 20 Peachtree City 72 90 71 91 / 40 40 40 20 Vidalia 75 94 75 94 / 60 60 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....16 AVIATION...Deese
Hazardous weather outlook, Jul 31, 2:22 PM EDT, 2 hours 37 minutes before
FLUS42 KFFC DDHHMM HWOFFC HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT SUN JUL 31 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 222 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE... SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE EARLY EVENING HOURS. SOME OF THE STORMS WILL BE STRONG WITH ISOLATED SEVERE STORMS POSSIBLE... MAINLY IN CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... GUSTY WINDS OF 40 TO 60 MPH...LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 16
In the hours before
Special weather statement, Jul 31, 3:54 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT SUN JUL 31 2016
GAZ096-105-107>109-312045-
DODGE GA-BLECKLEY GA-WILCOX GA-DOOLY GA-PULASKI GA-
354 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...SOUTHWESTERN
BLECKLEY...NORTHWESTERN WILCOX...NORTHEASTERN DOOLY AND PULASKI
COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINEVIEW...OR 7 MILES
NORTHWEST OF ABBEVILLE...MOVING NORTHWEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAWKINSVILLE...ABBEVILLE...UNADILLA...ROCHELLE...PINEVIEW...UNION...PAULK...
HARTFORD...PULASKI STATE PRISON...CEDAR CREEK...OCMULGEE PUBLIC FISHING
AREA...POPE CITY...WALLACE...MOBLEY CROSSING...OCMULGEE BANKS...BROWNDALE...
TIPPETTVILLE...MOCK SPRINGS...FINLEYSON AND BAILEYS PARK.
LAT...LON 3223 8376 3229 8366 3229 8362 3234 8358
3244 8341 3203 8321 3195 8345
TIME...MOT...LOC 1954Z 148DEG 14KT 3206 8341Special weather statement, Jul 31, 4:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT SUN JUL 31 2016
GAZ061-073-074-084-312100-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
412 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHEASTERN HANCOCK COUNTIES
UNTIL 500 PM EDT...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
MIDWAY-HARDWICK...OR 8 MILES SOUTHEAST OF MILLEDGEVILLE...MOVING EAST
AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...SANDERSVILLE...TENNILLE...DEEPSTEP...RIDDLEVILLE...
MIDWAY-HARDWICK...WARTHEN...LINTON...SCOTTSBORO AND HEBRON.
LAT...LON 3288 8259 3288 8325 3304 8324 3322 8282
TIME...MOT...LOC 2012Z 260DEG 8KT 3297 8314Special weather statement, Jul 31, 4:15 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SUN JUL 31 2016
GAZ067>069-078-079-312045-
HARRIS GA-TALBOT GA-UPSON GA-PIKE GA-MERIWETHER GA-
415 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN TALBOT...NORTHWESTERN UPSON...SOUTHWESTERN PIKE AND
SOUTHERN MERIWETHER COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS OVER WARM SPRINGS...OR 8
MILES SOUTHEAST OF GREENVILLE...MOVING SOUTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GREENVILLE...MANCHESTER...PINE MOUNTAIN...WOODBURY...WARM SPRINGS...
WOODLAND...MOLENA...GAY...RALEIGH...DURAND...CREST...PLEASANT HILL...HARRIS
CITY...HILLTOP...ODESSADALE...IMLAC...FLINT HILL AND SPREWELL BLUFF STATE
PARK.
LAT...LON 3310 8480 3311 8438 3274 8449 3286 8485
TIME...MOT...LOC 2015Z 021DEG 10KT 3291 8465Special weather statement, Jul 31, 4:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SUN JUL 31 2016
GAZ043-044-312100-
SOUTH FULTON GA-DOUGLAS GA-
421 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON AND DOUGLAS COUNTIES
UNTIL 500 PM EDT...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOUGLASVILLE. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...FAIRBURN...PALMETTO...CHATTAHOOCHEE HILL
COUNTRY...LITHIA SPRINGS...CHAPEL HILL...SWEETWATER CREEK STATE PARK...
SANDTOWN...BILL ARP...FAIRPLAY...CAMPBELLTON AND HANNAH.
LAT...LON 3360 8490 3381 8471 3376 8459 3374 8458
3375 8457 3372 8452 3351 8463 3351 8469
3357 8481 3357 8484
TIME...MOT...LOC 2021Z 026DEG 4KT 3369 8468Special weather statement, Jul 31, 4:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SUN JUL 31 2016
GAZ089-090-102-312130-
MUSCOGEE GA-STEWART GA-CHATTAHOOCHEE GA-
440 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MUSCOGEE...
NORTHWESTERN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 530 PM EDT...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT BENNING/LAWSON
ARMY AIR FLD...OR 8 MILES WEST OF CUSSETA...MOVING SOUTHEAST AT 10
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...CUSSETA...FORT BENNING/LAWSON ARMY AIR FLD...BIBB CITY...
OMAHA...SANFORD...BROOKLYN...BENNING HILLS...ROSE HILL...CHRISTOPHER...
CHARLES...AVONDALE...RENFROE...LOUVALE...PROVIDENCE CANYON STATE PARK...
SAND HILL...CARTER ACRES...BENNING PARK...MANTA AND HIGHLAND PARK.
LAT...LON 3217 8503 3220 8496 3222 8498 3222 8493
3225 8492 3226 8489 3230 8494 3233 8501
3238 8497 3238 8499 3239 8497 3241 8498
3242 8496 3246 8500 3250 8499 3235 8466
3223 8466 3222 8464 3219 8464 3195 8495
TIME...MOT...LOC 2040Z 303DEG 10KT 3228 8492Special weather statement, Jul 31, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SUN JUL 31 2016
GAZ085-086-097-312145-
JOHNSON GA-LAURENS GA-EMANUEL GA-
459 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHEASTERN LAURENS
AND NORTHWESTERN EMANUEL COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...KITE...LOVETT...TUCKERS CROSSROAD...SPANN...MEEKS...DONOVAN...
MINTER...BREWTON...NEW HOME AND SCOTT.
LAT...LON 3272 8235 3244 8276 3276 8292 3279 8277
3277 8277 3280 8269 3278 8266 3282 8256
3282 8253 3277 8247 3276 8244 3277 8243
TIME...MOT...LOC 2059Z 059DEG 2KT 3269 8263The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:14 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 31, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Taylor | 36 min |
| Jul 31, 1:27 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jul 31, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach | 30 min |
| Jul 31, 1:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Jul 31, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Peach | 38 min |
| Jul 31, 2:20 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 40 min |
| Jul 31, 2:36 PM EDT | Special Weather Statement | FFC | Dooly | 39 min |
| Jul 31, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 52 min |
| Jul 31, 3:00 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 45 min |
| Jul 31, 3:02 PM EDT | Special Weather Statement | FFC | Marion, Muscogee | 43 min |
| Jul 31, 3:05 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Jul 31, 3:19 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Wilcox | 41 min |
| Jul 31, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 42 min |
| Jul 31, 3:54 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 51 min |
| Jul 31, 4:12 PM EDT | Special Weather Statement | FFC | Washington | 48 min |
| Jul 31, 4:15 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 30 min |
| Jul 31, 4:21 PM EDT | Special Weather Statement | FFC | Douglas | 39 min |
| Jul 31, 4:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 50 min |
| Jul 31, 5:02 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Jul 31, 5:16 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 31, 5:22 PM EDT | Special Weather Statement | FFC | Haralson | 53 min |
| Jul 31, 5:33 PM EDT | Special Weather Statement | FFC | Cobb | 42 min |
| Jul 31, 5:39 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 51 min |
| Jul 31, 5:50 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 40 min |
| Jul 31, 7:20 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 40 min |
| Jul 31, 7:21 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 39 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.